Alert archive / Missouri / Areal Flood Warnings in 2015
Areal Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jun 8, 2015, 8:27 AM CDT for Audrain County, Boone County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2015, 8:27 AM CDT (13:27 UTC)
- Expired
- Jun 8, 2015, 1:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO
The radar
The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 8, 6:44 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 8, 6:44 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 644 AM CDT Mon Jun 8 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 422 AM CDT Mon Jun 8 2015 Thunderstorms continue to move through mainly east central and southeast MO and southwest IL along and ahead of a weakening cold front moving southeastward through our area. These storms were very efficient at producing high rainfall rates. The front will continue moving southeastward today as an upper level trough moves eastward through the Great Lakes region. The models continue to depict strong upper level divergence this morning across portions of central and southeast MO and southwest IL in the right entrance region of an upper level jet streak moving northeastward through the Great Lakes region just ahead of the upper level trough. Most of the precipitation this morning should occur across southeast MO and southwest IL, generally south and east of STL. The potential for more showers/storms will continue across parts of southeast MO and southwest IL this afternoon, with some of the models indicating the possibility of a band of post frontal showers and storms moving southeastward through west central and southwest IL this afternoon into the evening hours in an area of enhanced instability ahead of a northwest flow shortwave. GKS .LONG TERM: (Tonight through Sunday) Issued at 422 AM CDT Mon Jun 8 2015 May continue to have a few lingering showers/storms across parts of IL and southeast MO this evening until the upper level trough shifts east of our region and the atmosphere stabilizes. Slightly cooler, more normal minimum temperatures for tonight. Tranquil and dry weather on tap for Tuesday and Tuesday night. Warmer and more humid conditions Wednesday as the upper level ridge over the southern Plains tries to build back northeastward into our area and the 850 mb temperatures rise. A front will try to sag southward into northeast MO and west central IL Wednesday afternoon and night. While there will be little if any upper level forcing for convective initiation along this front, plus possibly enough CIN to cap the atmosphere Wednesday afternoon, there may eventually be scattered convection along it Wednesday night as low to mid level warm air advection increases ahead of a shortwave moving through the northern Plains as indicated by the GFS and NAM models. The ECMWF model keeps the front north of our area and hence keeps it dry across our forecast region through Wednesday night. Thursday looks warm again as the front lifts back northward with strong s-swly low level flow in the warm sector and the convection mainly north and west of our area. More active weather for Friday into the weekend as an upper level trough moving through the Great Lakes region sends a cold front southeastward into our forecast area on Friday. This front will stall out over our area Friday night, and then begin to move back northward as a warm front on Saturday as an upper level ridge tries to build into our area from the southeastern US. GKS && .AVIATION: (For the 12z TAFs through 12z Tuesday Morning) Issued at 632 AM CDT Mon Jun 8 2015 A weak cold front extended from central IL through central MO early this morning as was moving slowly to the southeast. A narrow band of stratus was located along and ahead of the front with flight conditions ranging from LIFR to low MVFR. KCOU will experience LIFR for possibly several more hours. The St. Louis area is a tough call but given the upstream stratus opted for a TEMPO group of low-end MVFR cigs. Anticipating that by 15-16z all the terminals should be VFR and remain that way for the remainder of the forecast period. Specifics for KSTL: The bulk of the precipitation appears to be over but a brief shower or few sprinkles will be possible through mid morning. Otherwise watching a band of stratus consisting of IFR to low-end MVFR cigs. This stratus may impact the terminal for several hours this morning and have opted for a TEMPO group. By 15-16z the flight conditions should be VFR and remain that way for the remainder of the forecast period. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 8, 4:50 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 450 AM CDT MON JUN 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 450 AM CDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY...MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A FEW STORMS MAY BE STRONG WITH SMALL HAIL...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. SOME STORMS MAY LINGER INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...THEN FOR MUCH OF THE AREA THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, Jun 8, 7:48 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
748 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HEAVY RAIN 2 NE GREENVILLE 38.91N 89.38W
06/08/2015 M3.46 INCH BOND IL CO-OP OBSERVER
&&
GOSSELINLocal storm report, Jun 8, 7:49 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN HILLSBORO 39.16N 89.48W
06/08/2015 M2.90 INCH MONTGOMERY IL CO-OP OBSERVER
&&
GOSSELINLocal storm report, Jun 8, 7:50 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
750 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN RAMSEY 39.14N 89.11W
06/08/2015 M4.11 INCH FAYETTE IL CO-OP OBSERVER
&&
GOSSELINLocal storm report, Jun 8, 7:58 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM HEAVY RAIN PATOKA 38.75N 89.10W
06/08/2015 M4.13 INCH MARION IL CO-OP OBSERVER
&&
GOSSELINLocal storm report, Jun 8, 8:12 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
812 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLOOD 5 SSE CLARENCE 39.68N 92.22W
06/08/2015 SHELBY MO DEPT OF HIGHWAYS
ROUTE DD CLOSED IN BOTH DIRECTIONS DUE TO WATER ON
ROADWAY FROM OTTER CREEK.
&&
GOSSELINLocal storm report, Jun 8, 8:13 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
813 AM CDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLOOD 4 SW SHELBINA 39.65N 92.09W
06/08/2015 MONROE MO DEPT OF HIGHWAYS
ROUTE A CLOSED IN BOTH DIRECTIONS FROM ROUTE W AND
COUNTY ROAD 194 DUE TO WATER ON ROADWAY FROM CROOKED
CREEK.
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:01 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 29 min |
| Jun 7, 7:59 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis, Marion, Shelby | 6 hr |
| Jun 7, 9:14 PM CDT | Areal Flood Advisory | LSX | Monroe, Shelby | 6 hr |
| Jun 7, 9:34 PM CDT | River Flood Warning | LSX | Saint Charles | 49 days |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 48 min |
| Jun 7, 10:38 PM CDT | Flash Flood Warning | LSX | Monroe, Shelby | 8 hr |
| Jun 8, 12:38 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 8 hr |
| Jun 8, 3:38 AM CDT | River Flood Warning | LSX | Monroe | 54 hr |
| Jun 8, 6:29 AM CDT | Areal Flood Warning | LSX | Monroe, Shelby | 5 hr |
| Jun 8, 6:40 AM CDT | River Flood Warning | LSX | Marion | 34 hr |
| Jun 8, 9:09 AM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| Jun 8, 10:41 AM CDT | Areal Flood Warning | LSX | Shelby | 22 hr |
| Jun 8, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 63 min |
| Jun 8, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 48 min |
| Jun 8, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 51 min |
| Jun 8, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 25 min |
| Jun 7, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 41 min |
| Jun 7, 9:09 PM CDT | Areal Flood Advisory | LSX | Adams, Brown, Pike | 6 hr |
| Jun 8, 12:21 AM CDT | Flash Flood Warning | LSX | Fayette, Montgomery | 8 hr |
| Jun 8, 1:29 AM CDT | Flash Flood Warning | LSX | Bond, Fayette, Marion | 6 hr |
| Jun 8, 5:03 AM CDT | Areal Flood Advisory | LSX | Clinton, Marion, Washington | 4 hr |
| Jun 8, 7:16 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Jun 8, 7:31 AM CDT | Areal Flood Warning | LSX | Fayette, Montgomery | 6 hr |
| Jun 8, 7:55 AM CDT | Areal Flood Warning | LSX | Bond, Marion | 6 hr |
| Jun 8, 8:17 AM CDT | Areal Flood Warning | LSX | Fayette | 5 hr |
| Jun 8, 1:08 PM CDT | Areal Flood Warning | LSX | Fayette, Montgomery | 10 hr |
| Jun 8, 1:10 PM CDT | Areal Flood Warning | LSX | Bond, Fayette, Marion | 10 hr |
| Jun 8, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Jun 8, 3:29 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 46 min |
Nearby
Areal Flood Warnings in Missouri, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.